NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 28, 8:49 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 28, 8:49 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
849 PM EST Wed Feb 28 2018
.Forecast Update...
Issued at 845 PM EST Wed Feb 28 2018
Warm front now draped across portions of southern Illinois,
southwest Kentucky into middle Tennessee and north Georgia. Regional
radar shows large area of west/east oriented rain impacting most of
Tennessee and extreme southern Kentucky. Northward, across southern
Indiana and north central Kentucky, isolated to scattered showers
along with persistent drizzle have been observed in low clouds and
patchy fog.
Minor adjustments made to the forecast for the remainder of the
evening and overnight hours, blending in the latest near term hourly
guidance. Patchy fog was added across the northern half of the
forecast area where 1 to 2 mile visibility in drizzle/fog has been
observed. Did include drizzle mention where QPF amounts are light (a
few hundredths of an inch).
There should be an increase in shower coverage overnight into
Thursday morning as the warm front lifts northward while an area of
low pressure currently near St Louis organizes and lifts
east/northeast.
No changes for the Flood Watch at this time across southern
Kentucky. Minor tweaks to the rainfall forecast overnight and
Thursday, but doesn't impact totals much (a bit lower) or overall
messaging.
&&
.Short Term...(This evening through Thursday night)
Issued at 320 PM EST Wed Feb 28 2018
This afternoon, the upper air pattern features a sharp trough over
the Desert Southwest and relatively zonal flow over the eastern U.S.
Broad WSW flow continues a steady stream of mid/upper level moisture
into the Lower Ohio Valley. A surface analysis reveals low pressure
centered near the OK/KS border, with a warm front extending
southeast through AR and southwest TN. More impressive
forcing/moisture is associated with this boundary, with widespread
showers and scattered storms this afternoon across AR/TN/northern
MS. Some light showers continued to spread slowly east across
southern IN/northern KY.
In the near-term, light to moderate showers are likely to move ENE
into the forecast area from western KY/TN. Steady rain should reach
the Bowling Green area in the next 1-2 hours, and the Lake
Cumberland region by 23-00z.
After 00z tonight, the surface low races northeast through MO/IL.
The greatest low-level convergence and moisture transport stays
south of the TN border, and a dominant precip band is likely to
develop across Middle Tennessee. So have continued the recent trend
of cutting back QPF a bit, especially north of the Cumberland
Parkway. Will also go ahead and yank LaRue/Marion from the areal
Flood Watch. As for the rest of the Flood Watch area, basin-average
QPF of 1 inch still looks possible. Rainfall totals could still top
1-1.25 inches in the southern 2 tiers of counties. So minor flooding
could be an issue from Campbellsville south tomorrow, especially in
typical low water crossings/poor drainage areas. Rivers/creeks
in the Green basin will see a minor bump as well.
The surface low continues through IN/OH on Thursday, with its cold
front blasting through from late morning through mid-afternoon.
Expect showery weather and perhaps an isolated rumble of thunder in
the afternoon. Winds are forecast to become quite gusty behind the
fropa, with gusts of 30-35 mph common after 18z. Occasional gusts to
40 mph are possible. Plan to highlight the gusty winds with an SPS.
It will remain breezy Thursday night as temperatures take a plunge
from late afternoon through the overnight hours. Friday morning lows
will likely end up in the low to mid 30s.
.Long Term...(Friday through Wednesday)
Issued at 340 PM EST Wed Feb 28 2018
Friday through the weekend will feature fair weather as upper level
ridging builds toward the region. Friday does look a little chilly,
with temperatures in the 30s/40s most of the day. Highs look to top
out around 50 with a steady NW breeze. Morning lows over the weekend
are forecast to dip below freezing into the upper 20s. With the wind
diminishing somewhat, some mid 20s are even possible in the
sheltered valleys. Afternoon highs both days will recover into the
50s under full sunshine.
A strong storm system over the Upper Midwest will push another front
through the area Monday afternoon-Monday night. Additional showers
and breezy conditions are likely, but the rain doesn't look too
heavy due to limited moisture return.
&&
.Aviation...(00Z TAF Issuance)
Issued at 620 PM EST Wed Feb 28 2018
Ceilings will continue to lower through this evening as deeper low
level moisture increases ahead of a passing warm front. IFR ceilings
are a high probability at all sites with LIFR conditions likely at
BWG and HNB overnight. Light showers, drizzle, and patchy fog will
be common overnight as well. Toward daybreak, showers will become
more widespread with a steady rain expected across southern IN and
central KY from 10-15z. A strong cold front will cross through
during the afternoon. In its wake, expect strong west/northwest
winds with gusts 25 to 30 kts common through mid evening. Ceilings
will begin to improve once the front passes, becoming scattered
toward the end of the period.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flood Watch through Thursday evening for KYZ062>067-071>078-081-
082.
&&
Update...ZT
Short Term...EBW
Long Term...EBW
Aviation...ZTHazardous weather outlook, Feb 28, 4:17 PM EST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
417 PM EST Wed Feb 28 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061-070-012130-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Logan-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
and Russellville
417 PM EST Wed Feb 28 2018 /317 PM CST Wed Feb 28 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Many locations continue to have high water, especially near streams,
creeks, and rivers. River flood warnings continue. Light to
occasionally moderate rainfall is forecast for tonight into Thursday
and may bring up to 1/2 of an inch of rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Windy conditions are expected Thursday afternoon and evening with
wind gusts to 30-40 MPH. Given the saturated soils, these non-
thunderstorm wind gusts may result in trees getting knocked down.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed at this time.
KYZ062>067-071>078-081-082-012130-
Edmonson-Hart-Green-Taylor-Casey-Lincoln-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Brownsville, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Bowling Green, Franklin,
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia,
Jamestown, Burkesville, and Albany
417 PM EST Wed Feb 28 2018 /317 PM CST Wed Feb 28 2018/
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Many locations continue to have high water, especially near streams,
creeks, and rivers. River flood warnings continue. Light to moderate
rainfall is expected tonight into Thursday. Rainfall amounts of up
to 1.5 inches will be possible through Thursday. This may result in
some localized flooding in some low-lying areas. A Flood Watch is in
effect.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Windy conditions are expected Thursday afternoon and evening as wind
gusts will reach 30-40 MPH. Given the saturated soils, these non-
thunderstorm wind gusts may result in trees getting knocked down.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed at this time.
EBW